Alert archive / Nebraska / High Wind Warnings in 2008

High Wind Warning 34, NWS Cheyenne, WY

October 21, 20087 counties in Nebraska

NWS Cheyenne, WY issued this high wind warning at Oct 21, 2008, 2:32 PM MDT for 7 counties in Nebraska. It took effect at Oct 21, 2008, 6:00 PM MDT. It was in force for 24 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 21, 2008, 2:32 PM MDT (20:32 UTC)
In effect from
Oct 21, 2008, 6:00 PM MDT
Expired
Oct 22, 2008, 5:55 PM MDT
In force
24 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 10:53 AM MDTNON-TSTM WND GST 46Sidney, NE
Oct 22, 11:10 AM MDTNON-TSTM WND GST 46Kimball, NE
Oct 22, 11:11 AM MDTNON-TSTM WND GST 48Scottsbluff, NE
Oct 22, 1:06 PM MDTNON-TSTM WND GST 44Chadron, NE
Oct 22, 1:28 PM MDTNON-TSTM WND GST 46Alliance, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 212032
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT TUE OCT 21 2008

...STRONG NORTH WINDS TO AFFECT THE NEBRASKA PANHANDLE TONIGHT AND
WEDNESDAY...

.A STRONG PRESSURE GRADIENT WILL DEVELOP BEHIND THE COLD FRONTAL
PASSAGE TODAY. GENERALLY NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH WILL OCCUR ACROSS THE MAJORITY OF THE PANHANDLE TONIGHT AND
WEDNESDAY. NORTH WINDS WILL BE EVEN STRONGER ACROSS MORRILL AND
CHEYENNE COUNTY WHERE WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH
ARE EXPECTED ON WEDNESDAY.

NEZ021-055-221200-
/O.NEW.KCYS.HW.W.0034.081022T0000Z-081023T0000Z/
MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...SIDNEY
232 PM MDT TUE OCT 21 2008

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT
WEDNESDAY. 

STRONG NORTH WINDS WILL DEVELOP ACROSS THE AREA BEHIND TODAYS COLD
FRONTAL PASSAGE. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
CAN BE EXPECTED OVERNIGHT. NORTH WINDS WILL STRENGTHEN TO 30 TO
40 MPH WITH GUSTS AS HIGH AS 60 MPH ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN NEBRASKA...PLEASE DIAL 5 1 1.

$$

NEZ001>003-019-020-054-221200-
/O.NEW.KCYS.WI.Y.0020.081022T0000Z-081023T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...KIMBALL
232 PM MDT TUE OCT 21 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT
WEDNESDAY. 

STRONG NORTH WINDS WILL DEVELOP ACROSS THE AREA BEHIND TODAYS COLD
FRONTAL PASSAGE. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
CAN BE EXPECTED OVERNIGHT AND ON WEDNESDAY...BEFORE GRADUALLY
TAPERING OFF LATE WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HAHN
4 follow-up statements
000 
WWUS75 KCYS 220223
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
823 PM MDT TUE OCT 21 2008

...STRONG NORTH WINDS TO AFFECT THE NEBRASKA PANHANDLE TONIGHT
AND WEDNESDAY...

.A STRONG PRESSURE GRADIENT WILL DEVELOP OVERNIGHT BEHIND A COLD
FRONT THAT MOVED THROUGH THE AREA EARLIER TODAY. GENERALLY NORTH WINDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR ACROSS THE
MAJORITY OF THE PANHANDLE TONIGHT AND WEDNESDAY. NORTH WINDS WILL
BE EVEN STRONGER ACROSS MORRILL AND CHEYENNE COUNTY WHERE WINDS OF
30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ON WEDNESDAY.

NEZ021-055-221030-
/O.CON.KCYS.HW.W.0034.000000T0000Z-081023T0000Z/
MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...SIDNEY
823 PM MDT TUE OCT 21 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT WEDNESDAY. 

GUSTY WINDS HAVE DEVELOPED AND ARE EXPECTED TO CONTINUE TO
INCREASE OVERNIGHT. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH CAN BE EXPECTED OVERNIGHT. NORTH WINDS WILL STRENGTHEN TO 30
TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN NEBRASKA...PLEASE DIAL 5 1 1.

$$

NEZ001>003-019-020-054-221030-
/O.CON.KCYS.WI.Y.0020.000000T0000Z-081023T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...KIMBALL
823 PM MDT TUE OCT 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT WEDNESDAY. 

GUSTY WINDS HAVE DEVELOPED AND ARE EXPECTED TO CONTINUE TO
INCREASE OVERNIGHT. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH CAN BE EXPECTED OVERNIGHT AND ON WEDNESDAY...BEFORE GRADUALLY
TAPERING OFF LATE WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KCYS 221035
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
435 AM MDT WED OCT 22 2008

...STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE ACROSS THE
NEBRASKA PANHANDLE TODAY...

.A DEEPENING LOW PRESSURE SYSTEM OVER KANSAS WILL KEEP STRONG
AND GUSTY NORTH TO NORTHWEST WINDS BLOWING THROUGH TODAY. SPEEDS
ACROSS MOST OF THE NEBRASKA PANHANDLE WILL BE FROM 25 TO 35 MPH
WITH GUSTS NEAR 50 MPH. EVEN STRONGER WINDS WILL OCCUR ACROSS
MORRILL AND CHEYENNE COUNTIES WHERE WINDS OF 30 TO 40 MPH GUSTING
NEAR 60 MPH ARE EXPECTED.

NEZ021-055-230000-
/O.CON.KCYS.HW.W.0034.000000T0000Z-081023T0000Z/
MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...SIDNEY
435 AM MDT WED OCT 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

STRONG AND GUSTY NORTH WINDS WILL CONTINUE TODAY OVER CHEYENNE
AND MORRILL COUNTIES. SPEEDS BY MID MORNING WILL INCREASE TO 
30 TO 40 MPH WITH GUSTS BECOMING AS HIGH AS 60 MPH. THE WINDS
WILL GRADUALLY DECREASE TO 20 TO 30 MPH EARLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN NEBRASKA...PLEASE DIAL 5 1 1.

$$

NEZ001>003-019-020-054-230000-
/O.CON.KCYS.WI.Y.0020.000000T0000Z-081023T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...KIMBALL
435 AM MDT WED OCT 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

STRONG AND GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH
TODAY. SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH.
THE WINDS WILL GRADUALLY DECREASE EARLY WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLH
000 
WWUS75 KCYS 221552
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
952 AM MDT WED OCT 22 2008

...STRONG NORTH WINDS WILL CONTINUE ACROSS THE WESTERN NEBRASKA
PANHANDLE TODAY...

.A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHEAST NEBRASKA WILL
KEEP STRONG AND GUSTY NORTH WINDS BLOWING THROUGH TODAY. SPEEDS
ACROSS THE WESTERN NEBRASKA PANHANDLE WILL BE FROM 30 TO 45 MPH
WITH GUSTS NEAR 60 MPH. 

NEZ001>003-019-020-054-230000-
/O.UPG.KCYS.WI.Y.0020.000000T0000Z-081023T0000Z/
/O.EXA.KCYS.HW.W.0034.000000T0000Z-081023T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...KIMBALL
952 AM MDT WED OCT 22 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

THE WIND ADVISORY IS NO LONGER IN EFFECT.

NORTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR THROUGH
THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

NEZ021-055-230000-
/O.CON.KCYS.HW.W.0034.000000T0000Z-081023T0000Z/
MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...SIDNEY
952 AM MDT WED OCT 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

STRONG AND GUSTY NORTH WINDS WILL CONTINUE TODAY OVER CHEYENNE
AND MORRILL COUNTIES. EXPECT NORTH WINDS OF 30 TO 45 MPH WITH 
GUSTS TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN NEBRASKA...PLEASE DIAL 5 1 1.

$$

RUBIN
000 
WWUS75 KCYS 222355
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT WED OCT 22 2008

...THE HIGH WIND WARNING FOR THE WESTERN NEBRASKA HAS BEEN 
CANCELED...

.NORTH WINDS WILL GUST TO 40 MPH THIS EVENING OVER THE WESTERN
NEBRASKA PANHANDLE. THE WINDS WILL DIMINISH BY LATE EVENING
AND WILL BE BETWEEN 15 AND 30 MPH FOR THE REST OF THE NIGHT.
WITH THE STRONG WINDS DECREASING THIS EVENING...THE HIGH WIND
WARNING HAS BEEN CANCELED.  

THE STRONG WINDS HAVE BEEN PRODUCED BY AN INTENSE STORM SYSTEM
OVER EASTERN NEBRASKA LATE THIS AFTERNOON.

NEZ001>003-019>021-054-055-230100-
/O.CAN.KCYS.HW.W.0034.000000T0000Z-081023T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
555 PM MDT WED OCT 22 2008

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH
WIND WARNING. 

NORTH WINDS WILL GUST TO 40 MPH THIS EVENING OVER THE WESTERN
NEBRASKA PANHANDLE. BY LATE EVENING...WIND SPEEDS WILL BE
BETWEEN 15 AND 30 MPH.  WITH THE WINDS SLOWLY DECREASING...THE
HIGH WIND WARNING HAS BEEN CANCELED.  

DURING THE DAY...NORTH WINDS WERE SUSTAINED AT BETWEEN 25 AND 
35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH.  

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 21, 2:11 PM MDT, 21 minutes earlier.

Area forecast discussion, Oct 21, 2:11 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
211 PM MDT TUE OCT 21 2008

.SHORT TERM...TONIGHT THROUGH THURSDAYS...
VIGOROUS UPPER SHORTWAVE CONTINUES TO BE DRIVEN SOUTHEAST THROUGH
THE CWA BY A 135KT H3 JET STREAK EXTENDING FROM BRITISH COLUMBIA
TO NORTHERN UTAH ATTM. AS OF 19Z...SURFACE COLD FRONT HAD JUST
PUSHED THROUGH ALLIANCE...SCOTTSBLUFF...AND WHEATLAND. THIS FRONT
WILL CONTINUE SOUTH CLEARING THE AREA BY 4 OR 5 PM. A BIT MORE
PREFRONTAL CONVECTION THAN EARLIER ANTICIPATED WITH KCYS CARRYING
-TSRA FOR A BRIEF TIME THIS AFTERNOON. THE RAIN/SNOW LINE HAS
TRAILED THE FRONT BY ABOUT 100 MILES OR SO...AND HAS MADE IT
THROUGH KCPR AT AROUND 1 PM. EXPECT THE RAIN/SNOW LINE TO SHIFT
SOUTH SLOWLY THROUGH THE REMAINDER OF THE DAY. INCREASED
PRECIPITATION CHANCES AS IT LOOKS LIKE THE MAJORITY OF THE AREA
WILL AT LEAST GET SOME PRECIPITATION ALONG THE FRONT. SNOW AMOUNTS
STILL LOOK ON TRACK WITH GENERALLY 2 TO 5 INCHES EXPECTED ABOVE
8000 FEET...AND AN INCH OR LESS ANTICIPATED OUT ON THE PLAINS.
SOME NORTH FACING SLOPES OF THE NORTHERN LARAMIE RANGE AND
SNOWIES/SIERRA MADRES MAY RECEIVE LOCALLY GREATER AMOUNTS. THE
NEXT CONCERN FROM THIS SYSTEM WILL BE THE WINDS. SO FAR TODAY...
SURFACE WINDS HAVE REMAINED BELOW ANY HILITE CRITERIA. HOWEVER...
THIS WILL CHANGE AS THE WHOLE SYSTEM AMPLIFIES...TIGHTENING THE
SURFACE PRESSURE GRADIENT BETWEEN THE UPSTREAM SURFACE HIGH...AND
THE DEEPENING SURFACE LOW. AS A RESULT...HAVE ISSUED A WIND
ADVISORY TONIGHT THROUGH TOMORROW FOR THE MAJORITY OF THE NEBRASKA
PANHANDLE...WITH THE EXCEPTION OF CHEYENNE/MORRILL COUNTIES WHERE
A HIGH WIND WARNING HAS BEEN HOISTED. DO NOT THINK THAT
CHEYENNE/MORRILL COUNTIES WILL HIT CRITERIA UNTIL TUESDAY...HOWEVER
OPTED TO KEEP IT SIMPLE WITH POST-FRONTAL ADVISORY WINDS A GOOD
BET OVERNIGHT. PRECIPITATION CHANCES WILL DROP OFF LATE TONIGHT
AND DURING THE DAY ON WEDNESDAY. IN FACT...FOR WEDNESDAY AFTERNOON
AND NIGHT...THE ONLY PRECIPITATION CHANCES WILL BE IN THE FAR
EAST. COOLED TEMPERATURES SOME TOMORROW IN STRONG CAA BRINGING IN
-9 TO -10C AIR AT H7. TEMPERATURES WILL MODERATE ON THURSDAY...
BENEATH CLEARING SKIES.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...
CUTOFF LOW WILL MOVE EAST AWAY FROM THE FORECAST AREA THU NIGHT.
NORTHWESTERLY FLOW ALOFT FRI THROUGH MON WILL BACK TO MORE WESTERLY
TUE AHEAD OF AN UPPER RIDGE APPROACHING FROM THE WEST. WEAK SURFACE
BASED LEESIDE TROUGHING IS PROGGED FOR THU NIGHT AND FRI. FRI WILL
BE DRY AND NOT AS COOL AS THE DOWNSLOPE FLOW BOOSTS TEMPERATURES. A
WEAK BACKDOOR TYPE PACIFIC COOL FRONT WILL MOVE THROUGH THE AREA
LATE SATURDAY...BUT MOISTURE AND LIFTING DYNAMICS ARE LACKING. SAT
WILL BE A FEW DEGREES WARMER AHEAD OF THE FRONT...THEN SUNDAY WILL
BE A FEW DEGREES COOLER BEHIND THE FRONT. BOTH SAT AND SUN WILL BE
DRY WITH JUST SOME MID AND HIGH LEVEL MOISTURE AROUND. MON WILL BE
DRY AND A FEW DEGREES WARMER AS HEIGHTS AND THICKNESS VALUES
INCREASE UNDER A TRANQUIL SURFACE PATTERN. WEAK LEESIDE TROUGHING
WILL KEEP TUE DRY WITH TEMPERATURES A BIG ABOVE NORMAL.

&&

.AVIATION...
STRONG SURFACE COLD FRONT WILL CONTINUE TO PUSH SOUTH MAKING IT
THROUGH AREA TERMINALS BY THIS EVENING. STRONG NORTHERLY WINDS
BEHIND THE FRONT WILL GUST TO 25 TO 35 KNOTS AT TIMES. RAIN WILL
TRANSITION TO SNOW THIS AFTERNOON AND THIS EVENING AS TEMPERATURES
COOL. MVFR/IFR CIGS WILL OCCUR IN -RA/-SN SHOWERS OVERNIGHT. SNOW
CHANCES WILL WANE FROM WEST TO EAST DURING THE DAY ON WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...HIGH WIND WARNING FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR NEZ021-
     NEZ055.
     WIND ADVISORY FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR NEZ001-
     NEZ002-NEZ003-NEZ019-NEZ020-NEZ054.

&&

SHORT TERM/AVIATION...HAHN
LONG TERM...JR
Hazardous weather outlook, Oct 21, 7:49 AM MDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
749 AM MDT TUE OCT 21 2008

WYZ059-060-067>070-221115-
CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
749 AM MDT TUE OCT 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATE THIS MORNING
THROUGH EARLY THIS AFTERNOON. WINDY CONDITIONS AND MUCH COLDER
TEMPERATURES WILL MOVE IN BEHIND THE FRONT...ALONG WITH SCATTERED
SHOWERS AND A LONE THUNDERSTORM OR TWO. WINDY AND COLDER CONDITIONS
WILL CONTINUE TONIGHT ALONG WITH SCATTERED SNOW SHOWERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

IT WILL BE WINDY AND COLD ON WEDNESDAY WITH NORTHWEST WINDS
OF 25 TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-221115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
749 AM MDT TUE OCT 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL SWEEP THROUGH THE NEBRASKA PANHANDLE
THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 20 TO 35 MPH AND A FEW
WEAK THUNDERSTORMS CAN BE EXPECTED WITH THE FRONT...ALONG WITH
COLDER TEMPERATURES. WINDY AND COLDER CONDITIONS CAN BE EXPECTED
TONIGHT ALONG WITH SCATTERED RAIN AND SNOW SHOWERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

IT WILL BE COLD AND VERY WINDY ON WEDNESDAY WITH NORTHWEST WINDS
OF 30 TO 40 MPH. THERE WILL ALSO BE A FEW LIGHT RAIN OR SNOW
SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-221115-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
749 AM MDT TUE OCT 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATE THIS
MORNING AND EARLY THIS AFTERNOON. WINDY AND COLDER CONDITIONS
WILL SPREAD IN BEHIND THE FRONT WITH SCATTERED RAIN AND SNOW
SHOWERS. MORE NUMEROUS SNOW SHOWERS WILL OCCUR IN THE MOUNTAINS.
SNOW SHOWERS WILL BE LIKELY TONIGHT WITH WINDS SLOWLY DECREASING.
SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL OCCUR IN THE MOUNTAINS
WITH AN INCH OR LESS AT LOWER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Oct 21, 8:32 AM MDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
832 AM MDT TUE OCT 21 2008

NEZ001>003-019>021-054-055-WYZ059>070-212300-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...
MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
832 AM MDT TUE OCT 21 2008

...A QUICK SHOT OF WINTER LIKE WEATHER FROM THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION LATE THIS
MORNING AND THIS AFTERNOON. WINDY AND COLDER CONDITIONS CAN BE
EXPECTED BEHIND THE FRONT ALONG WITH NUMEROUS RAIN AND SNOW
SHOWERS. WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH
SOME GUSTS AROUND 50 MPH BETWEEN RAWLINS AND LARAMIE.

NUMEROUS SHOWERS AND STIFF NORTH WINDS WILL OCCUR TONIGHT WITH RAIN
CHANGING TO SNOW AT LOWER ELEVATIONS. SNOW ACCUMULATIONS OF 2 TO 5
INCHES ARE EXPECTED IN THE MOUNTAINS WITH LESS THAN AN INCH AT
LOWER ELEVATIONS.

WINDY AND COLD CONDITIONS WILL PERSIST ALONG AND EAST OF I-25 ON
WEDNESDAY BUT THE RAIN AND SNOW SHOWERS WILL SLOWLY END.

PEOPLE PLANNING TRAVEL OR OTHER OUTDOOR ACTIVITIES IN SOUTHEAST
WYOMING THIS AFTERNOON AND TONIGHT SHOULD BE PREPARED FOR A RAPID
CHANGE IN THE WEATHER. GUSTY WINDS AND REDUCED VISIBILITIES IN
SNOW OR MIXED RAIN AND SNOW WILL CAUSE DIFFICULT DRIVING
CONDITIONS. RANCHERS AND STOCK GROWERS MAY WISH TO TAKE THE TIME
NOW TO PROTECT ANY OF THEIR WEAK OR YOUNG ANIMALS.

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 2:32 PM MDTWind AdvisoryCYSBanner, Box Butte, Dawes, Kimball, Scotts Bluff19 hr

Nearby

High Wind Warnings in Nebraska, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.